Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
uglies

Roacctane; despite everything, I went there

Recommended Posts

The last time I posted here, I had broken out like crazy and my acne was turning cystic. I managed to secure an appointment with the doctor that day, and fortunately a derm the next day due to them having a cancellation (but oh, my wallet was livid at me and still is). Despite the reservations I expressed in this forum, and all that my doc had advised, ultimately sheer panic and exasperation drove me to throw all caution to the wind and ask for the 'tane. The acne was getting so out of hand that I just cracked.

Both the doc and the derm agreed to it and after stern warnings from them, and consenting to submit myself for rigorous monthly tests, I was prescribed 60mg Roaccutane. 60mg sounds like a huge amount but apparently (according to the derm) the 'tane is prescribed in proportion both to acne severity and body weight (my acne had become severe and I am clinically overweight). I was reading a few posts here which verify this.

A week later I'm sitting here with what can only be described as a miraculously cleared up face. Far from clear, but the cysts are down to tiny little bumps, the pustles shrunken and dried up, and the inflammation close to gone. There was zero breakout. No worsening before improving. It just started clearing up and hasn't stopped, nothing short of a frickin miracle. Normally I would be ecstatic.

HOWEVER, I am not. Why? Because physically I feel awful. As quickly as the improvements began, so did the side effects. In only a week I've developed both dull aching andf shooting pain in not one but all my joints, muscle pain (feels like I've sprained my major muscles), dizzyness, nausea, super dry skin (whereas a week previously it was extremely oily), inability to focus (eyes), crazy sensitivity to light, chest tightness, stomach and intenstinal pains, insatiable thirst (I'm going through approx 5 litres of water a day), and a constant headache. Not in a month; In a WEEK. The infamous night blindness hasn't hit me yet.

One day I was a complete dolt and took 2 doses by accident. :doh: I doubt this in and of itself did not cause the side effects - they were already happening at that point - but it certainly contributed to them.

As it was entirely my decision to push for the 'tane, I cannot blame anyone but myself. I went years vowing never to touch the stuff, yet in one moment of pure panic and desperation I changed my mind, and I shouldn't have done that. I should have stuck to my guns.

Due to the rapid onset of these side effects - side effects of which I was fully and comprehensively given due warning - I've decided to cease taking the 'tane, despite the repercussions. They came on so rapidly there must be something wrong. The doctors were right after all; it is not for me. That's completely not to say it's not for you though. If it works for you, fantastic. :D

At least I know for definite now that the 'tane does not agree with me, which couldn't be said if I never would tried it.

Hope this is of some help to someone.

Link to post
Share on other sites

Why didn't you just decrease your dosage? Why not take a low dose course, like 20 mg daily, instead of rushing into it?

Link to post
Share on other sites

I don't think 60 mg is a very high dosage (at least I hope not..) I don't have severe acne and I am not over-weight, but my derm put me on 60 mg for the whole 5 months.

But as Sima said, you could have tried to lower your dosage, maybe it was too much for your body to handle all at once.

I am curious though, did your doctors warn you that accutane wouldn't be good for you?

Link to post
Share on other sites
I don't think 60 mg is a very high dosage (at least I hope not..) I don't have severe acne and I am not over-weight, but my derm put me on 60 mg for the whole 5 months.

But as Sima said, you could have tried to lower your dosage, maybe it was too much for your body to handle all at once.

I am curious though, did your doctors warn you that accutane wouldn't be good for you?

60mg is an average dose. It is a safe and effective amount. I am on 80mg.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×